Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jan 3, 2000, 12:29 AM CST for Clay County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 3, 2000, 12:29 AM CST (06:29 UTC)
- Expired
- Jan 3, 2000, 1:15 AM CST
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clay County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 11:45 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOUN 030635
SVROKC
TXC077-030715-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1229 AM CST MON JAN 3 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN NORTHERN TEXAS
* UNTIL 115 AM CST
* AT 1229 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
MOVING INTO HENRIETTA. ANOTHER POTENTIALLY SEVERE THUNDERSTORM
WAS LOCATED IN EXTREME SOUTHWEST CLAY COUNTY 11 MILES WEST OF
JOY. THE STORMS WERE MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BLUEGROVE...BUFFALO
SPRINGS...HENRIETTA...JOLLY AND JOY
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
LAT...LON 3385 9843 3347 9841 3358 9797 3389 9798
3406 9814
...SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 9:35 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 2, 9:35 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CST SUN JAN 2 2000 AT THE SURFACE THE WINDS HAVE COME AROUND TO AN EASTERLY COMPONENT AND WILL TRY TO ADVECT MOISTURE BACK SLOWLY TO THE WEST ALTHOUGH THE MID TO UPPER 50 DEWPOINTS ARE CURRENTLY CONFINED TO BRYAN AND ATOKA COUNTIES. AS THE UPPER WAVE MOVES OUT OF THE SOUTHERN ROCKIES... MID LEVEL CLOUDS AND A FEW SHOWERS HAVE QUICKLY DEVELEPED ACROSS NW TEXAS AND ARE MOVING INTO MY NORTH TEXAS ZONES. THIS DESPITE THE DRY 00Z SOUNDINGS OBSERVED AT OUN AND AMA. ONCE THE LIFT ASSOCIATED WITH THIS WAVE STARTS TO INTERACT WITH BETTER MOISTURE FARTHER EAST... SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD. THIS IS HANDLED PRETTY WELL IN THE CURRENT PACKAGE. HAVE ALREADY UPDATED ZONES THIS EVENING TO ACCOUNT FOR CHANGES IN WIND DIRECTION AND SOME COOLER AIR SPILLING INTO NORTHERN OKLAHOMA. NO UPDATE WILL BE ISSUED AT THE CURRENT TIME... HOWEVER TH0E ZONES WILL BE UPDATED TO TAKE CARE OF TEMPORAL WORDING AS THE SITUATION EVOLVES. .26. .OUN... OK...NONE. TX...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.